Alert archive / Michigan / Wind Advisories in 2022
Wind Advisory 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Nov 4, 2022, 3:39 AM EDT for 23 counties in Michigan. It took effect at Nov 5, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2022, 3:39 AM EDT (07:39 UTC)
- In effect from
- Nov 5, 2022, 8:00 AM EDT
- Expired
- Nov 5, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976 WWUS73 KGRR 040739 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 339 AM EDT Fri Nov 4 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-041545- /O.NEW.KGRR.WI.Y.0008.221105T1200Z-221106T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 339 AM EDT Fri Nov 4 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
7 follow-up statements
854 WWUS73 KGRR 041605 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1205 PM EDT Fri Nov 4 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050015- /O.CON.KGRR.WI.Y.0008.221105T1200Z-221106T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 1205 PM EDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
177 WWUS73 KGRR 042002 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 402 PM EDT Fri Nov 4 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050415- /O.CON.KGRR.WI.Y.0008.221105T1200Z-221106T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 402 PM EDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
896 WWUS73 KGRR 050203 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1003 PM EDT Fri Nov 4 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-051015- /O.CON.KGRR.WI.Y.0008.221105T1200Z-221106T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 1003 PM EDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
317 WWUS73 KGRR 050731 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 331 AM EDT Sat Nov 5 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-051545- /O.CON.KGRR.WI.Y.0008.221105T1200Z-221106T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 331 AM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
961 WWUS73 KGRR 051438 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1038 AM EDT Sat Nov 5 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-052245- /O.CON.KGRR.WI.Y.0008.000000T0000Z-221106T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 1038 AM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected to be from mid afternoon until 6 pm. Isolated locations near Lake Michigan could see wind gusts as high as 65 mph briefly as the cold front moves through during the mid afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
703 WWUS73 KGRR 051952 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 352 PM EDT Sat Nov 5 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-060000- /O.CON.KGRR.WI.Y.0008.000000T0000Z-221106T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 352 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...Till 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected till 8 pm. Isolated locations near Lake Michigan could see wind gusts as high as 65 mph briefly as the cold front moves through during the late afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ wdm For more information from the National Weather Service visit https://weather.gov/grr
260 WWUS73 KGRR 060002 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 802 PM EDT Sat Nov 5 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-060115- /O.EXP.KGRR.WI.Y.0008.000000T0000Z-221106T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 802 PM EDT Sat Nov 5 2022 ...WIND ADVISORY HAS EXPIRED... Winds will gradually diminish through Midnight. $$ For more information from the National Weather Service visit https://weather.gov/grr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:37 AM EDT, 2 minutes earlier.
Area forecast discussion, Nov 4, 3:37 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
337 AM EDT Fri Nov 4 2022
LATEST UPDATE...
Discussion/Marine
.DISCUSSION...(Today through next Thursday)
Issued at 337 AM EDT Fri Nov 4 2022
-- Showers and a chance of thunder today --
We are starting out today with continued mild and quiet weather once
again. This will chance through the course of the day, especially
the further north you go. We will see a low level jet core lift NE
toward the area by this afternoon as embedded short waves coming out
of the long wave trough lift up over the area. This will help to
advect better low level moisture over the area. These factors will
bring rain over the northern two thirds of the area. Thunder chances
remain possible, although they are fairly low for the NW half of the
area.
Winds will pick up a bit more today than yesterday, but will remain
under control. The wind regime is that of a warm air advection one,
where there is limited deep mixing. We will see winds pick up
overnight as the cold front approaches the area later. These winds
will likely keep temperatures up in the 50s and 60s through the
night.
-- Showers and strong winds Saturday --
We will be issuing a wind advisory for all of the forecast area for
Saturday. Winds will still be going strong immediately ahead of the
front. They should then peak with the frontal passage with the
colder air starting to help mix better winds down, the pressure
rises with the passage of the front, and convective mixing with the
showers that will immediately precede the front. Winds aloft are
fairly impressive with 50 knots to about 2k ft agl, and 60 knots at
3k ft agl.
The bulk of the day should see winds in the advisory category for
most of the area. The general consensus of the models is that we
will see 45 to 55 mph wind gusts. There are a few ensemble members
showing High Wind Warning criteria could be touched briefly. After
coordinating with the surrounding offices, it was felt that this is
a solid advisory for now. There is time to upgrade counties if
needed based on future data trends. Winds will come steadily down
after sunset on Saturday night as the upper wave and sfc low pull
away quickly.
The trend continues that the chance of thunder is too low on
Saturday to justify a mention of it in the forecast. Models all
indicate that elevated LI's are just a little above zero C. This
means that precipitation will mainly just be showers.
-- Quiet and mild Sunday through next Thursday --
It will be somewhat hard to believe on Sunday that we will have a
strong system moving through the day before. It will remain a little
breezy on Sunday, but nothing extraordinary by early November
standards. We will also have plenty of sunshine as the clouds clear
out well as the system pulls away quickly. Temperatures will end up
not significantly different either as the cold pool aloft is fairly
small, and moves through during the night time hours on Saturday
night. We should see highs on Sunday get back into the 60s.
Then, we get under a good area in the upper air pattern over the
CONUS for much of next week. There will remain an upper low to our
West, but it is not able to make much progress toward the area until
late in the week. Also, there is an upper low over the SE states
that does not want to go anywhere quickly.
So we will end up in between these two systems under a ridge in a
somewhat blocked pattern. The air is mild in nature, and with
sunshine will warm up nicely. This looks to continue at this time
right on through Thursday of next week. There does look to be a
potential pattern change beyond this seven day period that would
cool us off.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 133 AM EDT Fri Nov 4 2022
The main impacts expected in the forecast period will be two
periods of low level wind shear with gusty sfc winds in between,
and some rain showers with lower ceilings and visibilities this
afternoon and evening.
All areas are starting out VFR early this morning. Only high thin
cirrus clouds are present over the area. We will see mid clouds
move in this morning, and some clouds around 4k ft agl toward
afternoon. The rain will be more widespread and impactful as you
move further north toward KMKG. At KMKG, there will likely be some
MVFR present, with mainly VFR holding elsewhere.
The rain will then move out from South to North during the mid
evening hours. The last terminal to see this move out will be at
KMKG where we have the showers ending toward 00z Sat.
Winds are gusting at KMKG already this morning as is typical in
these scenarios. We did not mention llws there, but have elsewhere
with wind gusts from the SW at 40-45 knots around 2k ft agl. Some
of the winds will mix down during the day. Winds will diminish a
bit after dark, but it will remain breezy. Winds at 1-2k ft agl
will be up around 50 knots from the SW to round out this forecast
period.
&&
.MARINE...
Issued at 337 AM EDT Fri Nov 4 2022
We will keep the ongoing Gale Warning for today for the northern two
marine zones, and the Small Craft Advisory for the rest of the
zones. We will be issuing a Gale Warning for all of the zones for
Saturday.
The headlines for today are for the wind core ahead of the incoming
system. The winds are pretty strong up above the surface with some
50 knot winds showing up later. The limitation to those winds mixing
down will be the fact that it is warm advection, and we will not
have good downward momentum.
That will change on Saturday however. We will see the cold front
come through the marine area during the late morning/early afternoon
time frame. The front and strong cold air advection will help to
bring down some strong winds. Right now, consensus is the most
likely scenario is that we see high end Gales. There is a small
chance there will be some storm force winds, but not enough for the
nearshore waters to go with the higher headline. If the trend goes
higher, we can always upgrade.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory from 8 AM to 8 PM EDT Saturday for MIZ037>040-
043>046-050>052-056>059-064>067-071>074.
LM...Small Craft Advisory until 6 AM EDT Saturday for LMZ844>847.
Gale Warning from 6 AM EDT Saturday to 1 AM EST Sunday for
LMZ844>849.
Gale Warning until 11 AM EDT this morning for LMZ848-849.
Small Craft Advisory from 11 AM this morning to 6 AM EDT
Saturday for LMZ848-849.
&&
DISCUSSION...NJJ
AVIATION...NJJ
MARINE...NJJHazardous weather outlook, Nov 3, 4:07 AM EDT, 23 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 407 AM EDT Thu Nov 3 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-040815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 407 AM EDT Thu Nov 3 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A thunderstorm will be possible on Friday. Severe weather is not expected. Winds will become very gusty on Saturday. 50+ mph winds will be possible, with the strongest winds along the lakeshore north of Muskegon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-040815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 407 AM EDT Thu Nov 3 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Conditions will become hazardous for boaters today, and last through tonight. The worst conditions will be some Gales north of Muskegon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A thunderstorm will be possible on Friday. Severe weather is not expected. Strong winds and high waves are expected to ramp up by Saturday. Gales will be likely, with some Storm Force winds possible late Saturday. This will create very dangerous conditions for boaters, and for people on piers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:41 AM EDT | Gale Warning | GRR | 19 hr | |
| Nov 4, 12:12 PM EDT | Gale Warning | GRR | 10 hr | |
| Nov 4, 12:12 PM EDT | Storm Warning | GRR | 32 hr | |
| Nov 4, 2:19 PM EDT | Special Marine Warning | GRR | 26 min | |
| Nov 4, 2:48 PM EDT | Special Marine Warning | GRR | 30 min | |
| Nov 4, 3:10 PM EDT | Special Weather Statement | GRR | Muskegon, Newaygo | 65 min |
Nearby
Wind Advisories in Michigan, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.